Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 44, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this tornado warning at May 24, 2019, 2:53 PM CDT for Pecos County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2019, 2:53 PM CDT (19:53 UTC)
- Expired
- May 24, 2019, 3:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 126 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2285 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.8
The text
As transmitted.
259
WFUS54 KMAF 241953
TORMAF
TXC371-242030-
/O.NEW.KMAF.TO.W.0044.190524T1953Z-190524T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Midland/Odessa TX
253 PM CDT Fri May 24 2019
The National Weather Service in Midland has issued a
* Tornado Warning for...
East central Pecos County in southwestern Texas...
* Until 330 PM CDT.
* At 253 PM CDT, a severe thunderstorm capable of producing a tornado
was located 23 miles southwest of McCamey, moving east at 15 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
east central Pecos County, including the following locations...
Bakersfield.
This includes Interstate 10 between mile markers 280 and 301.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3075 10252 3092 10258 3097 10221 3074 10216
TIME...MOT...LOC 1953Z 252DEG 13KT 3086 10247
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
721 follow-up statement
892
WWUS54 KMAF 242002
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
302 PM CDT Fri May 24 2019
TXC371-242030-
/O.CON.KMAF.TO.W.0044.000000T0000Z-190524T2030Z/
Pecos TX-
302 PM CDT Fri May 24 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR EAST
CENTRAL PECOS COUNTY...
At 301 PM CDT, a severe thunderstorm capable of producing a tornado
was located 22 miles southwest of McCamey, moving east at 15 mph.
This storm extends across I-10.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Bakersfield.
This includes Interstate 10 between mile markers 280 and 301.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3075 10252 3092 10258 3097 10221 3074 10216
TIME...MOT...LOC 2001Z 252DEG 13KT 3087 10244
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this tornado warning went out at May 24, 2:31 PM CDT, 22 minutes earlier.
Area forecast discussion, May 24, 2:31 PM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 231 PM CDT Fri May 24 2019 .DISCUSSION... ...Tornado Watch #232 in effect until 9 pm CDT for Borden, Scurry, Dawson, and Gaines counties of the northern Permian Basin of west Texas... Deep and persistent southwesterly flow aloft with a mean upper trough along the west coast and persistent upper jet across the southwestern half of the nation is expected through the weekend. The large fetch will allow periodic disturbances to eject and track toward the region and sharpen the dryline near the west Texas/eastern New Mexico border each day. Plenty of lift, instability and shear will interact with the aforementioned disturbances and should spark daily thunderstorms along the dryline, some of which will be severe. With the flow aloft parallel to the dryline training storms look likely as well with localized flash flooding possible. Will mention in the zones and hazardous weather outlook. Temperatures are expected to continue to be near normal in this regime. By Monday/Monday night the upper trough/low is forecast to move east toward the Rockies. Have included a slight chance of thunderstorms late Monday across portions of the Permian Basin along the dryline as the upper system ejects. By late Tuesday the cold front associated with this system will move through the region. Thunderstorms will be possible along the front Tuesday night in the eastern Permian Basin and lower Trans Pecos in best instability and low level convergence. More thunderstorms look possible next Wednesday through Friday as southwesterly flow aloft with disturbances impinge on a cold front. Temperatures will cool to slightly below normal by next Wednesday through Friday. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 70 88 69 85 / 40 30 20 30 Carlsbad 67 95 69 93 / 10 10 20 10 Dryden 73 91 72 89 / 20 20 20 20 Fort Stockton 70 93 70 90 / 30 30 20 20 Guadalupe Pass 63 89 65 89 / 10 0 10 0 Hobbs 66 89 65 85 / 20 20 30 40 Marfa 61 92 63 90 / 20 10 20 20 Midland Intl Airport 70 89 69 86 / 40 30 20 40 Odessa 69 89 69 86 / 40 30 20 40 Wink 70 94 69 90 / 30 20 20 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 72/12
Hazardous weather outlook, May 24, 2:06 PM CDT, 47 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 206 PM CDT Fri May 24 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-251915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 206 PM CDT Fri May 24 2019 /106 PM MDT Fri May 24 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Strong to severe thunderstorms are possible this afternoon and tonight across the Permian Basin... Trans Pecos... and portions of Southeast New Mexico. Some of these storms could produce large hail... damaging wind... and a few tornadoes. Locally heavy rain will also be possible which could result in flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Severe thunderstorms are possible again Saturday and Sunday. Large hail and damaging wind will be the main concern. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening primarily along and east of a Hobbs to Fort Stockton line. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, May 24, 1:03 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
103 PM CDT Fri May 24 2019
TXZ068-075-241845-
Pecos TX-Crane TX-
103 PM CDT Fri May 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS AND SOUTHERN
CRANE COUNTIES UNTIL 145 PM CDT...
At 103 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles east of Fort Stockton, moving north at 30 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Girvin and Imperial.
This includes Interstate 10 between mile markers 266 and 284.
LAT...LON 3068 10258 3076 10282 3133 10271 3122 10231
3121 10231
TIME...MOT...LOC 1803Z 195DEG 33KT 3088 10266
80The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 9:29 PM CDT | Special Weather Statement | MAF | Yoakum | 31 min |
| May 23, 10:00 PM CDT | Special Weather Statement | MAF | Cochran | 15 min |
| May 24, 4:09 AM CDT | Special Weather Statement | MAF | Yoakum | 51 min |
| May 24, 1:03 PM CDT | Special Weather Statement | MAF | Pecos | 42 min |
| May 24, 1:43 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos | 62 min |
| May 24, 2:41 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos | 64 min |
| May 24, 3:35 PM CDT | Special Weather Statement | MAF | Terrell | 40 min |
| May 24, 3:41 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 64 min |
| May 24, 3:57 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 63 min |
| May 24, 4:09 PM CDT | Special Weather Statement | MAF | Terrell | 36 min |
| May 24, 4:31 PM CDT | Special Weather Statement | MAF | Terrell | 44 min |
| May 24, 4:38 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 67 min |
| May 24, 4:39 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 36 min |
| May 24, 4:48 PM CDT | Special Weather Statement | MAF | Pecos | 42 min |
| May 24, 4:53 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| May 24, 5:06 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 39 min |
| May 24, 5:18 PM CDT | Special Weather Statement | MAF | Terrell | 42 min |
| May 24, 5:19 PM CDT | Special Weather Statement | MAF | Upton | 41 min |
| May 24, 5:33 PM CDT | Special Weather Statement | MAF | Upton | 27 min |
| May 24, 5:41 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 64 min |
| May 24, 5:45 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 45 min |
| May 24, 6:32 PM CDT | Special Weather Statement | MAF | Upton | 13 min |
| May 24, 6:44 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 61 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.